Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Upper abdomen pain, high fever with redness all over body, flakes. What must be done ?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
My son had upper abdomen pain. Ultrasound didn't show anything, but blood test showed infection. He took antibiotic for 3 days and stoped it due to allergy which started from hands and later came on face (allergy started before antibiotic course, after taking 2 half boiled eggs or may be due to medicine). We did blood test second time which showed that nothing improoved and even went worse), we did liver and kidney test also (pls see below). Now 3 last days he has high temperature (101F) which is not easily go after calpol 500. Face is totally red , covered with film which after sometime flaks and peel off. He started augmentin 625, allegra 180 and atarax 25 mg, and now redness came all over the body and temperature exist even after calpol. What I have to do? Any test. which doctor i shall consult?
Malaria test- negative
urinanalysis WBC - 5-7
Blood test: TLC -14.6 (was 11.3)
segmented neutrophils -82 (was 81)
eosinophils 07 (was 02)
lymphocytes 05 (was 15)
Liver& kidney: AST/SGOT 49
Alkaline phosphatase 163
GGT 230
creatinine 1.2
Posted Tue, 22 May 2012 in Infections
Answered by Dr. Hema Yadav 2 hours later
Thanks for posting your query.
I assume you have consulted his physician/pediatrician for a thorough clinical examination before going on with investigations.
If not then please do consult a physician or if feasible an infectious disease specialist.
Your son most probably has had an alergic reaction either to augmentin or the egg proteins.
This is also reflected in his blood tests with high eosinophilcount in latest report.But he also has some infection either viral or bacterial mostly gastrointestinal or a UTI which is suggested by high wbc counts, liver profile deranged and wbcs in urine sample.
You have been advised the appropriate medicines like allegra, atarax for the rash but the augmentin a penicillin group antibiotic is known to cause allergy so should be discontinued.
Sometimes it takes a couple of days for the rash to resolve after stopping augmentin.
The fever might respond to stronger antipyretics like ibuprofen or mefenamic acid as per his doctors prescription.If his fever is persistently high (>103° F) or he develops any breathing difficulty, decreased urination, palpitations of heart then you should preferably XXXXXXX him in a hospital or emergency room for intravenous medications.
He may require some tests like esr, crp, viral markers, blood and urine cultures and if needed skin biopsy, to confirm the diagnosis.However a clinical examination of the patient may narrow down the probable diagnosis for his doctor and he may advise tests accordingly.
Since his liver and kidney function test are deranged it would be best to get him hospitalised for better monitoring and management, though the treatment is possible in out patient department (opd) too.
Hope I have answered your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor